MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Lack of Effect (4065)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately (1) one-year post initial implant, the patient was identified with a possible type 3a endoleak.The physician elected to place a proximal extension to resolve this leak.The final patient status was reported as doing great.This event was previously reported under mdr # 2031527-2021-00204.Now, approximately two (2) years post secondary procedure, during a routine follow up a type 3 endoleak (indeterminate type) was identified.The patient is asymptomatic and currently being monitored while an intervention is being discussed.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and a vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately (1) one-year post initial implant, the patient was identified with a possible type 3a endoleak.The physician elected to place a proximal extension to resolve this leak.The final patient status was reported as doing great.This event was previously reported under mdr # 2031527-2021-00204.Now, approximately two (2) years post secondary procedure, during a routine follow up a type 3 endoleak (indeterminate type) was identified.The patient is asymptomatic and currently being monitored while an intervention is being discussed.Additional information: the elected to reline the previously implanted devices with an alto stent graft system on (b)(6) 2023.The teritary procedure was uneventful and the final angiogram showed there were no endoleaks.The patient was reported as doing well and was discharged the next day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the additional endovascular procedure is confirmed.The indeterminate endoleak has been determined to be a type 3b endoleak.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.There was a previous revision of the stents on (b)(6) 2021 (cautionary product use condition).It is unclear if this contributed to the reported event.The final patient status was reported as discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: h6: health effect - impact code: remove code 4614.H6: medical device problem codes: remove code 4065.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key17627155
Report Number2031527-2023-00216
Device Sequence Number12291839
Product Code MIH
UDI-Device Identifier00818009014450
UDI-Public(01)00818009014450(17)180822
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/22/2020
Device Model NumberBEA28-100/I16-40
Device Lot Number1731090012
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX INFRARENAL AORTIC EXTENSION, LOT # 2367021005.; AFX SUPRARENAL AORTIC EXTENSION, LOT # 1990216005.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale